Approximate interval method for epistemic uncertainty propagation using Polynomial Chaos and evidence theory

Gabriel Terejanu, Puneet Singla, Tarunraj Singh, Peter D. Scott

Research output: Chapter in Book/Report/Conference proceedingConference contribution

8 Scopus citations

Abstract

The paper builds upon a recent approach to find the approximate bounds of a real function using Polynomial Chaos expansions. Given a function of random variables with compact support probability distributions, the intuition is to quantify the uncertainty in the response using Polynomial Chaos expansion and discard all the information provided about the randomness of the output and extract only the bounds of its compact support. To solve for the bounding range of polynomials, we transform the Polynomial Chaos expansion in the Bernstein form, and use the range enclosure property of Bernstein polynomials to find the minimum and maximum value of the response. This procedure is used to propagate Dempster-Shafer structures on closed intervals through non-linear functions and it is applied on an algebraic challenge problem.

Original languageEnglish (US)
Title of host publicationProceedings of the 2010 American Control Conference, ACC 2010
PublisherIEEE Computer Society
Pages349-354
Number of pages6
ISBN (Print)9781424474264
DOIs
StatePublished - 2010

Publication series

NameProceedings of the 2010 American Control Conference, ACC 2010

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering

Fingerprint Dive into the research topics of 'Approximate interval method for epistemic uncertainty propagation using Polynomial Chaos and evidence theory'. Together they form a unique fingerprint.

Cite this